Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 21, 2007, 5:46 PM CDT for Douglas County, Saunders County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2007, 5:46 PM CDT (22:46 UTC)
- Expired
- Mar 21, 2007, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Douglas County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 7 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:14 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 21, 4:14 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 414 PM CDT WED MAR 21 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT TERM CONCERNS WILL FOCUS ON SEVERE WEATHER DEVELOPMENT WITH THE PASSAGE OF THE COLD FRONT TONIGHT. THE 18Z OAX OUNDING REVEALED A CAP TO BE OVERCOME THIS AFTERNOON AND CAPE OF NEARLY 1800 J/KG. THE LATEST SFC ANALYSIS HAD THE WIND SHIFT THROUGH WAYNE AND OFK AND THE AREA OF LOW PRES NR OLU AND YORK. THE AREA OF LOW PRES EXTENDED SOUTHWESTWARD INTO WRN KS WITH THE DRYLINE NEAR HAYES KS. THE POTENTIAL FOR SEVERE STORMS WITH LARGE HAIL DAMAGING WINDS AND ISOLD TORNADOES IS AHEAD OF AND ALONG THE COLD FNT. LATEST SPC MESOSCALE ANALYSIS CONTINUES TO SHOW LOW LCL HTS OF LESS THAN 1000M...CAPES AROUND 2000 J/KM AND BRN SHEAR OF 30M2/S2...HOWEVER BRN SHEAR HAS BEEN INCREASING CLOSE TO 60M2/S2 ACRS SE NEB AND SW IA. RUC/NAM FCST SOUNDINGS SHOW THE WEAKENING CAP LATE WITH AFTERNOON AND EVENING. CONTINUED TO MENTION POTENTIAL FOR DAMAGING WINDS AND HAIL IN PRODUCTS AND ISOLATED TORNADO THREAT IN HWO. WE ARE LACKING A WELL-DEFINED SURFACE CIRCULATION. WITH THE FNT THRU THE NW HAVE DROPPED MENTION OF TSRA THERE AND DROPPED MENTION ACRS THE NW HALF OF THE CWA AFTER MIDNIGHT. NORTH WINDS AND DRIER DEWPOINTS SHOULD ALLOW TEMPS TO DROP BACK INTO THE 30S N AND REMAIN IN THE UPR 40S S. THE SFC FNT PUSHES TO THE S OF THE FCST AREA THU MORNING...HOWEVER THE H85 FNT REMAINS DRAPED ACRS SRN NEB. LEFT CHC FOR TSRA INTO THUR AND THU NIGHT. THE SPLIT FLOW PATTERN CONTINUES AND THE CLOSED LOW OVER BAJA WILL ALLOW THE MILD/MOIST SW FLOW ALOFT TO CONTINUE. A STRONGER WAVE APPROACHES IN THE NRN FLOW FRI/SAT AND THE CLOSED LOW BEGINS TO MOVE INTO THE ROCKIES WITH THE GFS...BUT IS AN OPEN WAVE ON THE ECMWF...THUS CONTINUED TSRA CHANCES INTO THE WEEKEND. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. THE STORM SYSTEM FROM SAT CONTINUES ACRS NEB SUNDAY AND THIS NEGATIVELY TILTED SYSTEM COULD BRING SEVERE WEATHER WITH IT. THERE IS A BREAK IN THE STORMY WEATHER MON AND EARLY TUES...HOWEVER A STRENGTHENING LOW LEVEL JET AND A COLD FRONTAL PASSAGE MAY PRODUCE SEVERE STORMS TUES/WED. LOOK FOR ABOVE NORMAL TEMPS WITH HIGHS IN THE 60S AND 70S. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Mar 21, 11:34 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1134 AM CDT WED MAR 21 2007 IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045- 050>053-065>068-078-088>093-220645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1134 AM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...A FEW SEVERE...ARE LIKELY TO DEVELOP LATER THIS AFTERNOON. INITIAL DEVELOPMENT SHOULD BE NEAR A COLD FRONT FROM NORTH OF OMAHA TO WEST AND SOUTHWEST OF LINCOLN BETWEEN 4 AND 6 PM. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT DURING INITIAL THUNDERSTORM DEVELOPMENT. THIS WOULD ESPECIALLY BE TRUE ALONG A DRY-LINE AND COLD FRONT INTERSECTION...WHICH IS FORECAST TO BE TO THE WEST AND SOUTHWEST OF LINCOLN BY LATE AFTERNOON. ALTHOUGH THE TORNADO THREAT IS NOT HIGH...PEOPLE SHOULD BE PREPARED FOR THIS POSSIBILITY AND BE ALERT TO DEVELOPING SEVERE WEATHER. THUNDERSTORMS SHOULD SPREAD OVER MUCH OF THE AREA THIS EVENING AS THE COLD FRONT CONTINUES TO MOVE EAST ACROSS EASTERN NEBRASKA AND WESTERN IOWA. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT AND MEDIA INTERESTS WILL BE HELD AT 130 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER OVER SOUTHEAST NEBRASKA THURSDAY MORNING...BUT SEVERE STORMS ARE NOT EXPECTED. HOWEVER...ANOTHER OUTBREAK OF THUNDERSTORMS MAY OCCUR OVER THE WEEKEND...AND THIS COULD PROVE TO BE A SIGNIFICANT SEVERE WEATHER OUTBREAK. A STRONG LOW PRESSURE SYSTEM IS PREDICTED TO MOVE INTO NEBRASKA ON SUNDAY... TRIGGERING WIDESPREAD THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. NEZ011-012-016-017-030-031-220645- KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- 1134 AM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING. ALTHOUGH THERE IS A SMALL CHANCE THAT A FEW STORMS COULD BE SEVERE...MOST OF ANY SEVERE WEATHER IS EXPECTED TO BE EAST OR SOUTHEAST OF THE REGION. LARGE HAIL WILL BE THE MAIN THREAT FROM THE STORMS THAT DEVELOP. A COLD FRONT WILL BE MOVING SOUTHEAST THROUGH NEBRASKA AND IOWA THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER OVER SOUTHEAST NEBRASKA THURSDAY MORNING...BUT SEVERE STORMS ARE NOT EXPECTED. HOWEVER...ANOTHER OUTBREAK OF THUNDERSTORMS MAY OCCUR OVER THE WEEKEND...AND THIS COULD PROVE TO BE A SIGNIFICANT SEVERE WEATHER OUTBREAK. A STRONG LOW PRESSURE SYSTEM IS PREDICTED TO MOVE INTO NEBRASKA ON SUNDAY... TRIGGERING WIDESPREAD THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON OR VERY EARLY THIS EVENING. CHERMOK
In the hours before
Local storm report, Mar 21, 5:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 W FREMONT 41.44N 96.53W
03/21/2007 E1.00 INCH DODGE NE PUBLIC
&&
DFOBERTLocal storm report, Mar 21, 5:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NW WAHOO 41.25N 96.66W
03/21/2007 M0.88 INCH SAUNDERS NE PUBLIC
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 45 min |
| Mar 21, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Mar 21, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 45 min |
| Mar 21, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 51 min |
| Mar 21, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 28 min |
| Mar 21, 6:21 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 39 min |
| Mar 21, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 45 min |
| Mar 20, 11:28 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 32 min |
| Mar 21, 5:46 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 29 min |
| Mar 21, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 32 min |
| Mar 21, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.